Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 10, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 27, 2002, 4:53 PM CDT for Hempstead County, Arkansas. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2002, 4:53 PM CDT (21:53 UTC)
- Expired
- May 27, 2002, 6:45 PM CDT
- In force
- 112 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Hempstead County, AR
The radar
The Shreveport radar (KSHV), 140 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 272153 FFWSHV ARC057-272345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 452 PM CDT MON MAY 27 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS * UNTIL 645 PM CDT * AT 452 PM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER PERRYTOWN...OR ABOUT 4 MILES NORTHEAST OF HOPE...MOVING NORTHEAST AT 5 MPH. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS...IF WATER COVERS THE ROADWAY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS UNTIL 645 PM CDT. LAT...LON 3369 9370 3357 9354 3370 9345 3381 9363
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 27, 2:45 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 27, 2:45 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT MON MAY 27 2002 WEAK UPPER LOW SPINNING OVER NEW MEXICO IS MOVING THE SOUTHERN STREAM JET ACROSS NORTHWEST TEXAS AND WESTERN OKLAHOMA GIVING THIS AREA FAVORABLE DYNAMICS FOR A LARGE AREA OF THUNDERSTORMS WHICH ARE MOVING SLOWLY...AND I MEAN SLOWLY EAST TO ABOUT THE DALLAS FORT WORTH AREA NORTHEAST INTO SOUTHEAST OKLAHOMA. SURFACE WINDS FROM THE SOUTH ARE INCREASING OVER EAST TEXAS AHEAD OF THIS ACTIVITY. AT THE SURFACE WEAK HIGH PRESSURE CONTINUES OVER THE SOUTHEAST STATES WITH LOW PRESSURE OVER WEST TEXAS. THE SURFACE LOW WILL DRIFT EAST INTO CENTRAL TEXAS BY WEDNESDAY. AT THE UPPER LEVELS UPPER LOW BECOMES MORE OF AN OPEN TROUGH AS IT MOVES EAST SETTING UP OVERHEAD BY WEDNESDAY AND SHIFTS EAST THURSDAY AS RIDGE BUILDS NORTH OVER THE DESERT SOUTHWEST. UPPER FLOW BECOMES NORTHWEST THURSDAY AND MORE NORTH TO NORTHEAST FRIDAY AND SATURDAY. THE TROUGH MOVES EAST SATURDAY NIGHT AS UPPER RIDGE BUILDS EAST INTO THE CENTRAL STATES. WILL GO WITH HIGHER RAIN CHANCES NORTH THIS EVENING BASED ON CURRENT RADAR WITH STORMS CLOSEST TO SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS AREAS. NOT SURE IF ACTIVITY WILL MAKE IT TO FAR INTO EAST TEXAS BEFORE DYING SO LOUISIANA MAY ONLY HAVE ISOLATED STORMS. MAINLY SLIGHT CHANCE TUESDAY...INCREASING FOR WEDNESDAY AND THURSDAY INTO FRIDAY EASTERN SECTIONS. THE LAST THREE DAYS LOOK WARMER AND DRIER WITH HIGHS IN THE LOWER 90S. FCSTID = 9 SHV 067/088/067/086 2112 MLU 067/088/067/087 1112 TXK 066/087/067/085 3223 TYR 068/089/068/087 3113 LFK 068/089/069/088 3123 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:28 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 62 min |
| May 27, 5:26 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 49 min |
| May 27, 5:39 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 51 min |
| May 27, 6:19 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 41 min |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.